South Carolina, 2011Rip Current in South Carolina, July 7, 2011
July 7, 2011 · NWS ILM · 1 event in 1 county or zone
Two men drowned in a rip current while attempting to save a six year old child.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two men drowned in a rip current while attempting to save a six year old child.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 7, 3:30 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 7, 3:30 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
430 PM EDT THU JUL 7 2011
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL MAINTAIN A MOIST SOUTHERLY FLOW ACROSS
THE EASTERN CAROLINAS INTO THE WEEKEND. A WEAK COLD FRONT MAY
REACH THE AREA SATURDAY NIGHT BEFORE DISSIPATING ON SUNDAY.
TROPICAL-LIKE MOISTURE MOVING NORTHWARD ACROSS THE EASTERN
CAROLINAS WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS INTO THE WEEKEND. SOME OF THIS RAIN WILL BE
HEAVY AT TIMES. BERMUDA HIGH PRESSURE WILL BUILD BACK ACROSS THE
AREA EARLY NEXT WEEK. A COLD FRONT MAY APPROACH THE AREA DURING
THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 430 PM THURSDAY...NO CHANGES TO PRIOR FORECAST THOUGHTS...JUST
UPDATING POPS/SKY FOR LATEST RADAR/SATELLITE TRENDS. PREVIOUS
DISCUSSION FOLLOWS...
CONVECTION BEGINNING TO BECOME MORE WIDESPREAD ALONG THE SEA BREEZE
AS EXPECTED...AND THIS WILL GRADUALLY WORK INLAND DURING THE NEXT
FEW HOURS...CONCURRENT WITH THE DEVELOPMENT OF STORMS ACROSS THE
PIEDMONT. LATEST RUC SOUNDINGS STILL SHOW VERY FAVORABLE PARAMETERS
FOR HEAVY RAIN IN THUNDERSTORMS...WITH CAPE OVER 2500 J/KG...PWATS
AROUND 2 INCHES...WARM CLOUD DEPTH TO NEARLY 11 KFT...AND SLOW STORM
MOTIONS...SO WILL CONTINUE LIKELY POP INLAND WHERE OUTFLOWS AND
THESE BOUNDARIES WILL FIRE TSTMS ALL AFTN. THE COASTAL LOCATIONS
WILL GRADUALLY SEE DECREASING COVERAGE OF TSTMS AS THE SEA BREEZE
PUSHES WESTWARD. TRICKY TEMP FORECAST DUE TO RAIN COOLING OF
AIR...BUT ENOUGH INSOLATION TO THEN REHEAT THE SURFACE...SO TEMPS
WILL FLUCTUATE QUITE DRAMATICALLY DURING THE NEXT FEW HOURS IN
LOCATIONS THAT DO RECEIVE RAINFALL.
LATEST WV IMAGERY IS IMPRESSIVE ACROSS THE GOM WHERE HPC NOW HAS
ANALYZED A CLOSED LOW WEST OF THE FLORIDA KEYS. LATEST NAM HAS COME
INTO LINE WITH OTHER GUIDANCE...BRINGING A TROUGH/MOISTURE PLUME
ALONG THE SE COAST LATE TONIGHT. HAVE CONTINUED LIKELY POP NEAR THE
COAST AFTER MIDNIGHT...AND BACKED THE CHANCE POP FURTHER WEST TO
ACCOUNT FOR THIS WESTWARD SHIFT AND DEPICTION OF PRECIP ON HIGH RES
MODELS. WITH PWATS RISING TO NEARLY 2.5 INCHES...BELIEVE THE BEST
RAINFALL AT THE COAST MAY BE LATE TONIGHT. HOWEVER...CONFIDENCE IS A
BIT LOWER DUE TO UNCERTAINTY IN PLACEMENT OF BEST MOISTURE FETCH.
HIGHS TODAY WILL BE IN THE MID 80S NEAR THE COAST...LOW 90S INLAND.
CLOUD COVER AND VERY HIGH TD/S WILL LIMIT MINS FROM FALLING TOO FAR
TONIGHT...WITH MID TO UPPER 70S EXPECTED AT THE COAST...TO AROUND 72
IN THE COOLEST SPOTS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...TROPICAL-LIKE MOISTURE STREAMING NORTHWARD
ACROSS THE EASTERN CAROLINAS SHOULD BRING AN INCREASING RISK FOR
SHOWERS AND THUNDERSTORMS. THE PRIMARY CHARACTERISTIC OF THIS
CONVECTION WILL BE VERY HEAVY RAIN WITH PRECIPITABLE WATER VALUES
AROUND 2.25 INCHES. THE RISK FOR AT LEAST MINOR FLOODING WILL BE ON
THE INCREASE...ESPECIALLY IN THOSE AREAS WHERE HEAVY RAIN HAS
OCCURRED OVER THE LAST FEW DAYS. A WET MICROBURST WILL BE CAPABLE
OF BRINGING STRONG WINDS TO THE SURFACE...ESPECIALLY FRI AFTERNOON.
A WEAK TROUGH WILL LIMP INTO THE AREA LATE SAT NIGHT. MAY SEE LOW
STRATUS OR FOG DEVELOP AS WEAK FRONTAL BOUNDARY LIMPS INTO THE AREA
LATE SAT NIGHT AND SUN MORNING...SHIFTING LIGHT WINDS TO NORTHERLY.
THE LARGEST WILDFIRES REMAIN ACROSS NORTHERN PENDER COUNTY...IN THE
HOLLY SHELTER GAME LAND AND NEAR THE BLADEN-CUMBERLAND COUNTY LINE.
IF THESE NORTHERLY WINDS DO MATERIALIZE...SMOKE PLUMES WILL CHANGE
THEIR ORIENTATION...BLOWING SMOKE FROM N TO S...INSTEAD OF FROM S TO
N WHICH HAS BEEN THE CASE FOR MANY DAYS NOW.
GIVEN THE EXTENT OF CLOUD COVER EXPECTED...AND CONSIDERING THE DEPTH
OF MOISTURE...TENDED TO GO ABOVE GUIDANCE ON MINIMUMS AND AT OR
BELOW THE COOLEST GUIDANCE FOR MAXIMUMS.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...MID LEVEL RIDGE BUILDS OVER TN AND OHIO
VALLEY ON SUNDAY AS WELL AS ACRS THE BAHAMAS. THERE IS SOME MODEL
AGREEMENT THAT A SHORTWAVE SLIDES SOUTHWARD BETWEEN THE TWO AND
THIS MAY BRING ONE LAST DAY OF SLIGHTLY ENHANCED RAINFALL CHANCES
BEFORE THE LONG TERM SHIFTS LARGELY BACK TO A FORECAST OF
CLIMATOLOGY. THIS UPPER FORCING WILL BE BOOSTED BY A SURFACE
TROUGH LINGERING JUST INLAND FROM THE COAST AS WELL AS PLENTIFUL
OUTFLOW BOUNDARIES FROM SATURDAYS POTENTIALLY ACTIVE DAY OF
CONVECTION. AFTERNOON HIGHS WILL BE NEAR CLIMO OR JUST A FEW
DEGREES BELOW ON ACCOUNT OF THE POSSIBILITY OF WIDESPREAD CLOUD
COVER. AS THIS MID LEVEL FEATURE MOVES OFF INTO THE GOMEX HEIGHTS
RISE LOCALLY AND SOME DRYING SOUTH OCCUR. THERE WILL BE LITTLE
CHANGE IN SURFACE AND LOW LEVEL AIRMASS...AS TYPICAL FOR JULY.
THIS WILL STILL LEAVE THE DOOR OPEN FOR VERY ISOLATED COVERAGE OF
AFTERNOON THUNDERSTORMS ALONG MESOSCALE BOUNDARIES AND
TEMPERATURES WILL AVERAGE A FEW DEGREES ABOVE CLIMATOLOGY MONDAY
AND TUESDAY. MODEL AGREEMENT IN DEPICTING A COLD FRONT APPROACHING
AND PERHAPS EVEN TRAVERSING THE AREA WEDNESDAY OR WEDNESDAY NIGHT
APPEARS TO WARRANT SOME INCREASED CLOUD COVER AND RAIN CHANCES.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THE VALID
PERIOD...WITH EXCEPTION OF SCATTERED SHOWERS AND THUNDERSTORMS
TODAY...AND POTENTIAL MVFR CIG RESTRICTIONS DUE TO FOG EARLY
FRIDAY MORNING.
A FEW SHOWERS THAT TRIGGERED EARLIER TODAY HAVE ALREADY TAPERED OFF.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REST OF
TODAY...THUS HAVE INCLUDED VCSH/VCTS AT ALL TERMINALS. GIVEN LOW
CONFIDENCE REGARDING THE OCCURRENCE OF THIS ACTIVITY...HAVE NOT
INCLUDED ANY FLIGHT RESTRICTIONS ATTM. HOWEVER...BRIEF PERIODS OF
REDUCED VSBYS...HEAVY RAIN AND WIND GUSTS WILL BE POSSIBLE WITH
STRONGER STORMS. EXPECT SHRA/TSRA ACTIVITY TO DISSIPATE BY LATE
EVENING. OVERNIGHT...CLOUDS WILL STICK AROUND. ATTM CONFIDENCE IS
LOW REGARDING ANY MVFR/IFR RESTRICTIONS FRIDAY MORNING.
HOWEVER...GIVEN LOW DEWPOINT DEPRESSIONS AT THE INLAND
TERMINALS...AND THE POTENTIAL FOR A LLVL CLOUD DECK GIVEN ABUNDANT
MOISTURE...CANNOT RULE OUT THE POSSIBILITY OF OCCURRENCE. FOR
NOW...HAVE INCLUDED MVFR CIG RESTRICTIONS AT INLAND TERMINALS.
ADDITIONALLY...SCATTERED SHOWERS AND TSTMS MAY ADVECT INLAND FROM
THE WATERS BEGINNING LATE TONIGHT AND PERSISTING THROUGH THE END OF
THIS VALID PERIOD. FOR NOW HAVE INDICATED SCT AT MVFR LEVEL WITH
VCSH AND WILL UPDATE WITH LATER ISSUANCES.
SOUTHWEST WINDS WILL GRADUALLY SHIFT MORE SOUTH/SOUTHWEST BY THIS
AFTERNOON. NOT EXPECTING A WELL-DEFINED SEA BREEZE TODAY...BUT WINDS
WILL SLIGHTLY SHIFT MORE TOWARDS THE SOUTH...WITH POSSIBLE GUSTS UP
18KT AT THE COAST. OVERNIGHT...WIND SPEEDS WILL DECREASE WITH A
CONTINUED SOUTHWEST FLOW.
EXTENDED OUTLOOK...WIDESPREAD SHOWERS AND THUNDERSTORMS POSSIBLE
THROUGH THE WEEKEND. DECREASING CHANCES FOR CONVECTION BY EARLY NEXT
WEEK.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...SOUTHERLY FLOW WILL CONTINUE...INCREASING TO
15 KTS THIS AFTN/EVE AS GRADIENT TIGHTENS. MERGING FETCH BETWEEN
PERSISTENT BERMUDA HIGH AND DEVELOPING TROPICAL WAVE NEAR FLORIDA
WILL GRADUALLY ENHANCE SEAS TODAY. SEAS ALREADY 3 TO 4 FT WILL
INCREASE TO 4 TO 5 FT BY THIS EVE...WITH A FEW 6 FT SEAS POSSIBLE
IN THE 30 TO 40 NM RANGE...AND WIND WAVES DOMINATING THE WAVE
SPECTRUM. LATE IN THE PERIOD A TROUGH OF LOW PRESSURE WILL MOVE
NEAR THE COAST BRINGING THE POTENTIAL FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS TONIGHT...WITH CONFUSED SEAS LIKELY NEAR ANY
THUNDERSTORM.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...WINDS FRI WILL BE FROM THE SSW...VEERING TO SW
FRI NIGHT INTO SAT NIGHT AND THEN BECOMING LIGHT AND VARIABLE OR
EVEN FOR A TIME SHIFTING TO A NORTHERLY DIRECTION LATE SAT NIGHT AND
SUN MORNING. STRONGEST WINDS THIS PERIOD WILL OCCUR FRI AFTERNOON
INTO SAT AFTERNOON COINCIDENT WITH TIGHTEST PRESSURE GRADIENT AHEAD
OF UPSTREAM TROUGH. PRESSURE GRADIENT WILL THEN RELAX GIVEN THE
PROXIMITY OF TROUGH SAT NIGHT. THE WAVE SPECTRUM WILL BE DOMINATED
BY WIND WAVES FOR MOST OF THE PERIOD...HOWEVER A SE SWELL WILL BE
PRESENT. WE WILL BE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS FRI
AND FRI NIGHT AS SEAS BUILD. WILL CAP SEAS AT 5 FT WITHIN 20
NM...ALTHOUGH 6 FT SEAS ARE FORECAST JUST BEYOND 20 NM. HIGHEST
WINDS WILL BE IN 15 TO 20 KT RANGE...ALTHOUGH SOME GUSTS NEAR 25 KT
ARE POSSIBLE LATER FRI AND FRI NIGHT. AT THIS TIME...IT APPEARS
CONDITIONS WILL REACH SMALL CRAFT SHOULD EXERCISE CAUTION
LEVELS...BUT FALL JUST SHORT OF SMALL CRAFT ADVISORY LEVELS.
LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 3 PM THURSDAY...A WEAK SURFACE TROUGH JUST WEST OF THE COASTAL
WATERS PAIRED WITH A SPRAWLING HIGH IN THE WEST ATLANTIC WILL BRING
A SOUTHERLY COMPONENT TO THE WIND FLOW REGIME. THE PRESENCE OF THE
TROUGH WILL PUSH THE BEST GRADIENT OUT TO SEA AND WIND WILL REMAIN
QUITE LIGHT. BY MONDAY THIS BOUNDARY WILL WASH OUT LEAVING A MORE
TYPICAL SOUTHWESTERLY GRADIENT WIND INDUCED BY THE STALWART BERMUDA
HIGH. THE DEVELOPMENT OF A PIEDMONT TROUGH ON TUESDAY INCREASE THE
WIND SPEED BY JUST A FEW KNOTS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...JDW/TRA
SHORT TERM...RJD
LONG TERM...MBB
AVIATION...JDW/SGL
Hazardous weather outlook, Jul 7, 2:44 PM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT THU JUL 7 2011
NCZ096-081945-
BLADEN-
344 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A CODE ORANGE AIR QUALITY ACTION DAY IS IN EFFECT FOR FINE
PARTICULATES.
SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...ESPECIALLY
ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A CODE ORANGE AIR QUALITY ACTION DAY FOR FINE PARTICULATES
CONTINUES ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ105-081945-
INLAND PENDER-
344 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A CODE RED AIR QUALITY ACTION DAY FOR FINE PARTICULATES IS IN
EFFECT.
SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...ESPECIALLY
ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A CODE RED AIR QUALITY ACTION DAY FOR FINE PARTICULATES CONTINUES
ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ108-110-SCZ054-056-081945-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
344 PM EDT THU JUL 7 2011
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-099-107-109-SCZ017-023-024-032-033-039-053-055-081945-
ROBESON-COLUMBUS-INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
344 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...ESPECIALLY
ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-081945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
344 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS THE WATERS TONIGHT.
SOME THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL SIGNIFICANTLY
REDUCING VISIBILITY AT TIMES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
CONDITIONS WILL APPROACH SMALL CRAFT ADVISORY LEVELS FRIDAY AND
FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-081945-
COASTAL PENDER-
344 PM EDT THU JUL 7 2011
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
A CODE RED AIR QUALITY ACTION DAY FOR FINE PARTICULATES IS IN
EFFECT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS FRIDAY.
A CODE RED AIR QUALITY ACTION DAY FOR FINE PARTICULATES CONTINUES
ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 1:58 PM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
258 PM EDT THU JUL 7 2011
SCZ039-055-072000-
WILLIAMSBURG-INLAND GEORGETOWN-
258 PM EDT THU JUL 7 2011
...SLOW MOVING THUNDERSTORM PRODUCING HEAVY RAIN ALONG WILLAMSBURG
GEORGETOWN COUNTY BORDER...
AT 257 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES SOUTHWEST OF
ANDREWS...OR 18 MILES WEST OF GEORGETOWN...MOVING NORTHWEST AT 5 MPH.
THIS THUNDERSTORM WILL PRODUCE HEAVY RAINFALL OF UP TO 2 TO 3
INCHES. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS ESPECIALLY
ALONG PARTS OF ROUTE 41 JUST SOUTH OF ANDREWS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ANDREWS AND EARLE.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3343 7975 3353 7959 3345 7945 3334 7959
MBB
Rip Current, Coastal Horry
- When
- July 7, 6:00 PM EST
- Where
- Coastal Horry forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 33.905, -78.976 (the zone’s center; the record gives no point)
Two men, 41 year old Jeffrey Dinkins, and 42 year old Johnny Ward, died in a rip current while attempting to rescue a six year girl. Two other people were involved and were rescued by an Horry County officer.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 7, 20111 death · 1 event
- Flash Flooding and Hail in Colorado, July 7, 2011$1.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Nevada, July 7 to 10, 20111 injured · $462,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 7, 2011$370,000 · 65 kt wind · 12 events
- Flash Flooding and Flood in Illinois, July 7 to 10, 20111 injured · $310,000 · 7 events
- Damaging Winds in California, July 7, 2011$550,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Maryland, July 7, 2011$260,000 · 1 in hail · 14 events
- Hail in South Dakota, July 7, 2011$250,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New Jersey, July 7, 20111 injured · $66,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Illinois, July 7, 2011$103,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Arizona, July 7, 20111 injured · $56,000 · 1 in hail · 6 events
- Flash Flooding and Flood in California, July 7 to 8, 2011$78,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338241.